MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE - STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE - STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G23128
Medical Device Problem Codes Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: phone number: (b)(6) investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations."in an ercp procedure with placement of a partially covered biliary stent, it did not fire at the time of its use." no patient impact reported.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 11-feb-26.
 
Additional Manufacturer Narrative
Supplemental report is being submitted due to the completion of the investigation on 11-feb-26.From description of event "in an ercp procedure with placement of a partially covered biliary stent, it did not fire at the time of its use".Several attempts were made to gain more information regarding this event and the return of the complaint device, however no new information nor the complaint device was received.Should these become available at a later date, the complaint can be updated accordingly.It should also be noted that the catalog number and lot number provided relates to an uncovered evolution device.Confirmation on the device involved was requested but confirmation has yet to be received.The investigation has been completed based on the catalog number and lot number provided.Should this become available at a later date, the complaint can be updated accordingly.Device evaluation: the evo-10-11-6-b device of lot number c2314856 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.A photograph was provided by the user.This photograph shows the used device in a plastic bag.From this image, two kinks can be seen on the along the delivery system.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot number c2314856 did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056) states the following: ¿if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.Please notify cook for return authorization¿.There is no evidence to suggest that the customer did not follow the instructions for use.Clinical image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be attributed to difficult or tortuous patient anatomy.It is possible that difficult or tortuous patient anatomy caused compression or exerted pressure on the introducer resulting in a kink as seen in the submitted photograph.The kink could have occurred during the procedure while being advanced into/through the duodenoscope or during attempted deployment, if the stricture was tight.Consequently, when the deployment button was pressed and the handle was actuated, the internal forces or pressure caused by the kink within the device may have obstructed the smooth movement of components, and would have prevented deployment of the stent.However as the device was not returned for evaluation the cause of this complaint could not be conclusively determined.Several attempts were made to gain more information regarding this event and the return of the complaint device, however no new information nor the complaint device was received.Should these become available at a later date, the complaint can be updated accordingly.Confirmation of complaint: complaint is confirmed based on visual inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, in an ercp procedure with placement of a partially covered biliary stent, it did not fire at the time of its use.Confirmed quantity of 01 x used device.As per the initial information provided, the device was removed and the procedure was completed with another device.No adverse effects to the patient were reported.Investigation findings conclude that a possible root cause can be attributed to difficult patient anatomy.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE - STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23986812
Report Number3001845648-2026-00009
Device Sequence Number4578982
Product Code FGE
UDI-Device Identifier10827002231280
UDI-Public(01)10827002231280(17)270627(10)C2314856
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23128
Device Catalogue NumberEVO-10-11-6-B
Device Lot NumberC2314856
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/18/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale